Hail, Lampasas
- When
- November 11, 8:45 AM CST
- Where
- Lampasas County, 0.69 mi S of Lampasas
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.060, -98.180
Quarter to half-dollar sized hail was reported in Lampasas.
Storms blossomed along a strong cold front and produced hail up to 2 inches in diameter across Bell and Lampasas counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Storms blossomed along a strong cold front and produced hail up to 2 inches in diameter across Bell and Lampasas counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 11, 5:26 AM CST, 3 hours 19 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 526 AM CST Fri Nov 11 2022 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: /Moving Into The Weekend/ No considerable differences or changes were noted on both deterministic, ensembles, or the latest CAMS models regarding the busy, wet, windy, and much colder forecast into tonight. Dry by your Saturday morning, but brisk and chilly. Per collaboration with our western and northern neighbors and forecast low temperatures Saturday morning, a Freeze Warning is in effect between 3 am-8 am Saturday. Otherwise, at least some partial sunshine Saturday afternoon but remaining brisk with highs struggling into the lower to mid 50s for most. 05/Marty Previous Discussion: /Through Saturday/ The long-awaited strong cold front is now entering western North Texas and was currently along a line from Gainesville, to Bridgeport, to PK Lake and Cisco line. Scattered showers and isolated thunderstorms will occurring with the front from near Mineral Wells, to Decatur, to Bowie and Gainesville. Nothing overly strong, just possible some locally gusty winds and possibly small hail could occur from brief, stronger cells. The cold front will pass through the I-20/30 corridors, including the Sherman- Denison and DFW Metro areas during the pre-dawn hours with an initial shift to the northwest at 10 to 15 mph, then becoming northerly by dawn at 15 to 20 mph and gusty. Plenty of low stratus was occurring on the shallow frontal boundary across the Panhandles into Oklahoma. Low level cold advection will be strong from the get go with falling quickly into the 50s, then 40s within 50 miles behind the front. Most high temperatures today will occur this morning outside of the northwest counties. Brisk and much colder conditions will occur this afternoon and with the winds will make it feel downright chilly! Make sure everyone has layers on and you bring a good coat to break the wind, because temperatures this afternoon will be falling through the 40s with wind chills down into the 20s and 30s. This will be an abrupt change on one's body from what we're used to the past week or two. A strong shortwave will lift out of the Southern Rockies later this morning and afternoon as the front begins clearing out of our Central Texas counties early this afternoon. A more pronounced round of convection in the form of mainly elevated showers and storms will occur this afternoon and early evening, with a brief window for surface-based storms possible across the I-14 corridor and Lower Brazos Valley in Central Texas. A brief severe storm, or at least a few very strong storms will impact areas along and south of Highway 84 with hail and gusty winds the main impacts, along with brief heavy downpours. It basically looks to amount to mostly an elevated QLCS across our Central Texas areas later today. The strong shortwave begins to exit toward the Ark-La-Tex and Lower Mississippi Valley after 00z Saturday, with showers and isolated/elevated storms ending by midnight. Gusty north winds tonight will combine with temperatures primarily in the 30s for a blustery and very cold overnight and Saturday morning period. Brisk north winds will combine with these cold temperatures to produce wind chills in the 20s for most areas. In addition, areas generally along and west of a Denton/Gainesville, to Weatherford, to Stephenville, Goldthwaite line will bottom out at, or just below freezing. With it still being the end of the growing season and per collaboration with a few surrounding WFOs, I have issued a Freeze Warning from 3 am-8 am CST Saturday morning for these areas. The usual preparations for the windy and cold conditions apply: Wear layers, a coat the deflects the wind, bring sensitive plants indoors or cover them if permanent outside, and make sure any outdoor plumbing is insulated and that outdoor livestock/pets have protection from the cold and blustery conditions expected. Saturday will partially clear out with highs struggling into the upper 40s to mid 50s. It will definitely feel more like Thanksgiving is coming up than it has of late the past week. 05/Marty && .LONG TERM... /Issued 254 AM CST Fri Nov 11 2022/ /Saturday Night Onward/ Next week will be characterized by well below normal temperatures with bouts of precipitation as an active weather pattern remains atop the region. Expect a cold Sunday morning, with much of the region at or below freezing with the exception of the heart of the Dallas/Fort Worth Metroplex. For the counties not included in Saturday night's Freeze Warning, expect a Freeze Warning to be likely issued within the next 24 hours for your area Sunday morning. If you've waiting until the last minute to harvest your garden and don't expect a freeze tonight, you've got until tomorrow before the growing season comes to an end. Even if you expect an overnight low temperature just above freezing, I recommend you go ahead and cover your sensitive plants as widespread frost is quite possible by sunrise Sunday. Sunday is expected to be a fairly tranquil day with highs in the 50s throughout the region. Precipitation is not expected. The next weather system is now approaching the Pacific Northwest, clearly visible in satellite imagery. It's currently a well amplified trough, but expect this system to close off today as it takes a dive to the southeast on a direct path to North and Central Texas. While this system approaches from the northwest, surface cyclogenesis will commence late Sunday along the stalled surface boundary stretching from northern Mexico eastward into the open waters of the Gulf of Mexico. The surface cyclone development will effectively lead to rapid northward mass transport above the surface cool airmass, with the system from the northwest supplying additional lift as it moves overhead. Widespread rainfall can be expected across all of North and Central Texas on Monday, with forecast rainfall amounts currently ranging from 1-1.5 inches. With plenty of cloud cover and ongoing rainfall, high temperatures on Monday will struggle to get out of the 40s across North Texas and lower 50s in Central Texas. This dreary, cold weather will be perfect for an evening wrapped around your favorite blanket, sipping on a warm beverage, and a holiday movie (too early?) to finish out the first day of the work week. Model guidance has continued hinting at the potential for a few snowflakes mixing in with the rain along the immediate Red River Monday evening. Forecast thermal profiles continue to advertise temperatures from around 30-32 degrees just above the surface, with surface temperatures still above freezing. Although the dendritic growth zone will be in the process of drying out, sufficient moisture should be in place for at least a mention of non-impactful rain/snow mix through midnight. Precipitation will come to an end from west to east through the night. The system will continue moving east on Tuesday as high pressure builds across the Southern Plains. Sufficient dry air should be moving in behind the system leading to clear to mostly clear skies through much of the day. Although precipitation will be long gone, daytime temperatures will likely remain in the 40s to around 50 degrees throughout the region. Similar to Monday's synoptic setup, the stalled front across the Gulf of Mexico will induce low-level cyclogenesis by Thursday. The highest rain chances at this time appear to be just south of our forecast area, closer to the Gulf of Mexico. If it appears there will be a stronger push of moisture northward, precipitation chances may be added later this week across Central Texas. Next Friday is expected to be a fairly quiet day before yet another strong cold front pushes across the region next weekend. Rain chances will once again increase, but given this is beyond this forecast cycle, expect more details regarding this FROPA in the next couple of days. Hernandez && .AVIATION... /NEW/ /12z TAFs/ Convective timing/windows is the biggest challenge through just past 00z Sat, then cig trends, followed by FROPA timing at ACT. FROPA has already occurred across the DFW portion of the D10 airspace with winds expected to vary between 340-010 through the day with sustained surface winds 13-19 kts, with gusts upwards to 30 kts+ occasionally driven by strong low level CAA, a deepening frontal inversion with unidirectional N flow, and a strong pressure gradient. The first round or wave of convection with an initial shortwave overnight has now passed to the E-NE of DFW 10 terminals with gusty N-NW winds 12-18 kts. The next convective round will occur within a 15z-20z window today as a more potent impulse lifts ENE out of Northern Mexico and SW Texas. Initial lift is already been noted along the front with this shortwave near the SJT vicinity per regional radar. I expect mostly elevated TSRA to impact Metro D10 terminals in the 16z to 20z time frame. Post-FROPA IFR cigs will improve to MVFR shortly after 18z with a deepening frontal inversion before becoming VFR by 00z-01z Saturday. Mass subsidence takes hold with dry air advecting in from the NW to scatter any leftover VFR cigs in wake of the departing second mid level impulse tonight. ACT will see similar trends, just with a delayed FROPA to just after 12z and a few hours slower to clear out after 00z Saturday. 05/Marty && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 57 36 52 33 54 / 60 30 0 0 0 Waco 64 35 54 29 58 / 90 20 0 0 0 Paris 60 33 50 29 51 / 80 50 0 0 0 Denton 51 32 51 27 54 / 50 30 0 0 0 McKinney 53 33 51 27 53 / 60 40 0 0 0 Dallas 59 38 52 34 54 / 70 40 0 0 0 Terrell 63 35 52 29 54 / 70 40 0 0 0 Corsicana 64 37 53 32 56 / 80 40 0 0 0 Temple 65 36 55 30 57 / 90 20 0 0 0 Mineral Wells 52 31 53 28 57 / 60 5 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 3 AM to 8 AM CST Saturday for TXZ091-092- 100>103-115>117-129-130-141-142. &&
Hazardous Weather Outlook National Weather Service Fort Worth TX 657 AM CST Fri Nov 11 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 657 AM CST Fri Nov 11 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Scattered thunderstorms are possible primarily across North Texas early this morning, then Central Texas late this morning and this afternoon. A few storms may contain small to marginally severe hail. Isolated severe storms are possible across Central Texas south of US-84 where damaging wind gusts and hail are the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated thunderstorms will be possible Monday for portions of North and Central Texas. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Fort Worth TX
824 AM CST Fri Nov 11 2022
TXZ142-156-111500-
Mills TX-Lampasas TX-
824 AM CST Fri Nov 11 2022
...Strong thunderstorms will impact portions of Lampasas and
southeastern Mills Counties through 900 AM CST...
At 823 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Lometa to Bend to Lone Grove. Movement was
east at 50 mph.
HAZARD...Nickel size hail and 40 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Copperas Cove, Lampasas, Kempner, Colorado Bend State Park, Lometa,
Izoro, Rumley, Adamsville, Nix and Moline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3141 9814 3107 9791 3104 9791 3103 9844
3106 9848 3108 9846 3111 9846 3112 9850
3109 9853 3113 9855 3117 9851 3120 9857
3124 9856 3126 9858 3125 9860 3128 9863
3129 9860 3132 9859 3131 9863 3132 9865
TIME...MOT...LOC 1423Z 285DEG 43KT 3123 9861 3107 9852 3088 9857
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BonnetteThe Ft Hood radar (KGRK), 85 km away, was scanning. The volume nearest the first event began at 14:43 UTC.
9 hail. Local standard time, as filed.
Quarter to half-dollar sized hail was reported in Lampasas.
Reported via mPing.
Reported via mPing.
Hail up to half dollar was reported within the Killeen city limits.
Golf ball sized hail was reported on FM 2484 to the west of FM 1620 near Salado.
Reported via mPing.
Two inch sized hail was reported, and the hail cracked a windshield.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, November 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1062397, 1062396, 1062398, 1062400, 1062401, 1062402, 1062403, 1062404, 1062405.